Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 11, 2018, 4:11 PM MDT. It took effect at Aug 12, 2018, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2018, 4:11 PM MDT (22:11 UTC)
- In effect from
- Aug 12, 2018, 10:00 AM MDT
- Expired
- Aug 12, 2018, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
334 WWUS85 KCYS 112211 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 411 PM MDT Sat Aug 11 2018 ...HAINES 6 AND VERY DRY CONDITIONS LEADING TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY... ...DRY THUNDERSTORMS POSSIBLE MONDAY AFTERNOON... WYZ302>305-307>309-121200- /O.NEW.KCYS.FW.W.0019.180812T1600Z-180813T0200Z/ /O.NEW.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 411 PM MDT Sat Aug 11 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT SUNDAY FOR VERY DRY CONDITIONS AND UNSTABLE ATMOSPHERE (HAINES 6) FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, AND 309... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire weather zone 302.Fire weather zone 303.Fire weather zone 304.Fire weather zone 305.Fire weather zone 307.Fire weather zone 308.Fire weather zone 309. * WIND...Northwest winds 10 to 15 mph with gusts to 25 mph. * HUMIDITY...As low as 7 to 8 percent, especially across Carbon County. Very dry and unstable atmosphere could lead to formation of pyrocumulus on any fires that develop across the area Sunday. * THUNDERSTORMS...No thunderstorms are expected Sunday. But widely scattered dry thunderstorms are expected Monday afternoon that could lead to multiple fire starts. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
053 WWUS85 KCYS 121029 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 429 AM MDT Sun Aug 12 2018 ...UNSTABLE ATMOSPHERE AND VERY DRY CONDITIONS LEADING TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY... ...DRY THUNDERSTORMS POSSIBLE MONDAY AFTERNOON... WYZ302>305-307>309-121830- /O.CON.KCYS.FW.W.0019.180812T1600Z-180813T0200Z/ /O.CON.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 429 AM MDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR VERY DRY CONDITIONS AND UNSTABLE ATMOSPHERE (VERY HIGH HAINES INDEX OF 6) ACROSS FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, AND 309... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE POTENTIAL OF DRY THUNDERSTORMS IN LOW RELATIVE HUMIDITY ENVIRONMENT ACROSS FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Most fire weather zones west of Interstate 25 in southeastern Wyoming. Specifically fire weather zone 302. Fire weather zone 303. Fire weather zone 304. Fire weather zone 305. Fire weather zone 307. Fire weather zone 308. Fire weather zone 309. * WIND...North winds around 10 mph with gusts 15 to 25 mph possible in the late morning and early afternoon. * HUMIDITY...As low as 7 percent, especially across Carbon County. Very dry and unstable atmosphere could lead to formation of pyrocumulus on any fires that develop across the area Sunday. * THUNDERSTORMS...No thunderstorms are expected Sunday. But widely scattered dry thunderstorms are expected Monday afternoon that could lead to multiple fire starts. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
250 WWUS85 KCYS 122053 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 253 PM MDT Sun Aug 12 2018 ...UNSTABLE ATMOSPHERE AND VERY DRY CONDITIONS LEADING TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY... ...DRY THUNDERSTORMS POSSIBLE MONDAY AFTERNOON... WYZ302>305-307>309-130300- /O.CON.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/ /O.CON.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- 253 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR VERY DRY CONDITIONS AND UNSTABLE ATMOSPHERE (VERY HIGH HAINES INDEX OF 6) ACROSS FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, AND 309... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR VERY DRY CONDITIONS AND UNSTABLE ATMOSPHERE (VERY HIGH HAINES INDEX OF 6) ACROSS FIRE WEATHER ZONES 302, 303, 304, 305, 307, 308, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Most fire weather zones west of Interstate 25 in southeastern Wyoming. Specifically fire weather zone 302. Fire weather zone 303. Fire weather zone 304. Fire weather zone 305. Fire weather zone 307. Fire weather zone 308. Fire weather zone 309. * WIND...North winds around 10 mph with gusts 15 to 25 mph possible in the late morning and early afternoon. * HUMIDITY...As low as 7 percent, especially across Carbon County. Very dry and unstable atmosphere could lead to formation of pyrocumulus on any fires that develop across the area Sunday. * THUNDERSTORMS...No thunderstorms are expected Sunday. But widely scattered dry thunderstorms are expected Monday afternoon that could lead to multiple fire starts. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
742 WWUS85 KCYS 130140 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 740 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING FOR HAINES 6 EXPIRES AT 8 PM THIS EVENING... ...RED FLAG WARNING FOR DRY THUNDERSTORMS 3 PM THROUGH 9 PM MONDAY... WYZ302>305-307-308-130945- /O.EXP.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/ /O.UPG.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/ /O.NEW.KCYS.FW.W.0020.180813T2100Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 740 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MDT MONDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 308... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH HAINES INDEX FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 3 PM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Most fire weather zones west of Interstate 25 in southeastern Wyoming. Specifically fire weather zone 302. Fire weather zone 303. Fire weather zone 304. Fire weather zone 305. Fire weather zone 307. Fire weather zone 308. * WIND...North winds around 10 mph with gusts 15 to 25 mph possible through the afternoon. Stronger and more variable winds near thunderstorms. * HUMIDITY...As low as 12 to 15 percent, especially across Carbon County. * THUNDERSTORMS...Widely scattered dry thunderstorms are expected Monday afternoon that could lead to multiple fire starts. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-130245- /O.CAN.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/ /O.EXP.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/ South Laramie Range/Medicine Bow NF- 740 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH HAINES INDEX FOR FIRE WEATHER ZONE 309... ...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. Thunderstorms are not expected along the south Laramie Range until late Monday evening. By then...humidity will be on the rise and storms are expected to be wetter. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 11, 2:32 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 11, 2:32 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 232 PM MDT Sat Aug 11 2018 .SHORT TERM...(This evening through Sunday) Issued at 213 PM MDT Sat Aug 11 2018 Dry and warm conditions prevail across the region today and tomorrow as a ridge of high pressure continues to build across the region. A theta-e boundary will set up generally along the Laramie Range; this will lead to winds reaching about 15 to 20 mph along and east of the Laramie Range today and 25 to 30 mph tomorrow as winds increase out of the south. While fire weather concerns remain elevated through this period, especially to the west with RH values near 10%, have opted not to issue a Red Flag Warning for critical fire weather conditions. If the theta-e boundary moves west however, and winds increase where RHs are low, will have to re-evaluate. Other than fire weather concerns, temps well above normal is the only story to tell in the near-term. .LONG TERM...(Monday through Friday) Issued at 248 AM MDT Sat Aug 11 2018 The mid level ridge centered over Wyoming will continue to be the dominate force through the end of the weekend and into early next week. Very warm 700 mb temperatures of 20C on Sunday should keep things toasty across Wyoming and Nebraska. Highs will be in the middle to upper 90s Sunday. Some gusty winds and marginal fire weather concerns will also be possible as an approaching cold front will strengthen low level gradient flow. Wind gusts to 25 mph will be possible and Red Flag conditions might be critical if low RH is maintained. A cold front will dive from the north Monday as an upper trough skirts around the eastern periphery of the Ridge. Some showers and thunderstorms will be possible late Sunday and early Monday along the front. Upslope flow will develop behind the front Tuesday driving more showers and storms. This will also help to cool things down putting highs much closer to normal. Model consensus is limited by mid week next week with the GFS showing a more zonal flow regime developing. A few shortwaves could keep the weather a bit wetter than the past few days but differences preclude much in the way of confidence at the time. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1129 AM MDT Sat Aug 11 2018 SKC VFR will prevail across the region for the next 24 hours. Winds will be near 10-15 knots with some gusts into the 20-25 kt range through 02Z tonight. Winds will calm overnight below 10 kt but increase once more near 17Z Sunday into the 15-20 kt range with some higher gusts to 25 kt through afternoon. && .FIRE WEATHER... Issued at 213 PM MDT Sat Aug 11 2018 Dry and hot conditions under a ridge of high pressure aloft. Winds will increase to about 25 to 30 mph along and east of the Laramie Range Sunday afternoon and evening. These wind gusts will not correlate with the areas with 15% or less RH, which will generally be found west of the Laramie Range. However, as the ridge builds and the atmospheric profile becomes more unstable and dry, Haines will jump to 6 with plume dominated fires being a real concern if a fire is to start Sunday. By Monday and Tuesday, Haines will decrease, as will the winds. Monsoon moisture will filter north under the ridge, and isolated to scattered lightning along the Sierras, Snowys, and the Laramie Range will become a threat. Precip amounts will be less than a tenth on Monday, and will increase slightly for Tuesday. Inversions will settle across valley locations each night for poor smoke dispersal. Expect them to lift each day by the afternoon period. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AB LONG TERM...AL AVIATION...JSA FIRE WEATHER...AB
Hazardous weather outlook, Aug 11, 2:12 PM MDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 212 PM MDT Sat Aug 11 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-122015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 212 PM MDT Sat Aug 11 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:11 PM MDT | Fire Weather Watch | CYS | 27 hr |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.